Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 48, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 14, 1997, 9:08 PM CDT for Runnels County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 9:08 PM CDT (02:08 UTC)
- Expired
- Jun 14, 1997, 9:55 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Runnels County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4114 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150209 RRA TORSJT TXC399-150255- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 908 PM CDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 955 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...SOUTHERN RUNNELS COUNTY AT 906 PM CDT...DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 3 MILES NORTH OF MILES MOVING EAST NORTHEAST AT 15 MPH. THE FOLLOWING LOCATION IS IN THE PATH OF THIS TORNADO... ROWENA AND BALLINGER. IF YOU ARE CAUGHT OUTSIDE... SEEK SAFETY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT... DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 8:57 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 14, 8:57 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT SAT JUN 14 1997 UNTIL 500MB LOW TO WEST OF US MOVES ELSEWHERE WE WILL HAVE A SERIES O
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 63 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 76 min |
| Jun 14, 7:18 PM CDT | Tornado Warning | SJT | Fisher | 77 min |
| Jun 14, 7:50 PM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Jun 14, 7:54 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 61 min |
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 14, 8:06 PM CDT | Tornado Warning | SJT | Jones | 64 min |
| Jun 14, 8:16 PM CDT | Tornado Warning | SJT | Nolan | 64 min |
| Jun 14, 8:22 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Jun 14, 8:45 PM CDT | Tornado Warning | SJT | Taylor | 75 min |
| Jun 14, 8:47 PM CDT | Tornado Warning | SJT | Jones | 63 min |
| Jun 14, 9:04 PM CDT | Tornado Warning | SJT | Shackelford | 66 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 65 min |
| Jun 14, 9:48 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 14, 10:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 14, 10:37 PM CDT | Tornado Warning | SJT | Brown | 63 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.